MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 635002
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The name of the initial reporter is unknown.The manufacturer representative was provided as the initial reporter name.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be provided within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during retreatment of recanalized aneurysm, a galaxy coil (3x6) was attempted to detach with a trufill dcs syringe ii ((b)(4)).The physician tried to detach the coil two times but the issue continued.The leakage was found from the hub part before performing the alternative.Therefore, the syringe was replaced with another one.The procedure was successfully completed without further issues or delay.There was no patient injury or complications reported.The product is not available for the investigation.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.A micro catheter (sl10,stryker) was also used for this procedure.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(6).Additional information indicated that the same galaxy coil (3x6) was able to detach when the syringe was changed.Complaint conclusion: as reported by an affiliate, during retreatment of recanalized aneurysm, a galaxy coil (3x6) was attempted to detach with a trufill dcs syringe ii (635-002, 96331304).The physician tried to detach the coil two times but the issue continued.The leakage was found from hub part before performing the alternative.Therefore, the syringe was replaced with another one.The procedure was successfully completed without further issues or delay.There was no patient injury or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.A micro catheter (sl10,stryker) was also used for this procedure.Additional information indicated that the same galaxy coil (3x6) was able to detach when the syringe was changed.No further information is available.The device was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported event.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7375232
Report Number1226348-2018-00537
Device Sequence Number19155495
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number635002
Device Lot Number96331304
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1